Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 55, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 24, 2018, 6:10 PM EDT for York County, Pennsylvania. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2018, 6:10 PM EDT (22:10 UTC)
- Expired
- Jun 24, 2018, 6:59 PM EDT
- In force
- 49 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County York County, PA
The radar
The Sterling radar (KLWX), 130 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 6:20 PM EDT | TSTM WND DMG | 3 Sw Dallastown, PA | LARGE TREE DOWN ACROSS ROAD AT INTERSECTION OF SWAMP AND RIDGEVIEW ROADS. |
| Jun 24, 6:21 PM EDT | TSTM WND DMG | 2 Ne Glen Rock, PA | WIRES DOWN AND DEBRIS IN ROAD NEAR INTERSECTION OF CHURCH STREET AND MUMMERT ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
131
WUUS51 KCTP 242210
SVRCTP
PAC133-242315-
/O.NEW.KCTP.SV.W.0055.180624T2210Z-180624T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
610 PM EDT SUN JUN 24 2018
The National Weather Service in State College PA has issued a
* Severe Thunderstorm Warning for...
Southeastern York County in south central Pennsylvania...
* Until 715 PM EDT.
* At 610 PM EDT, a severe thunderstorm was located over Glen Rock,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
York, Weigelstown, Red Lion, Spry, Dallastown, Shiloh, East York,
Stonybrook-Wilshire, West York, Shrewsbury, Codorus, Grantley,
Tyler Run-Queens Gate, Stewartstown, Glen Rock, North York,
Jacobus, Windsor, Yoe and Delta.
This includes Interstate 83 from mile markers 0 to 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3999 7683 3992 7641 3990 7638 3987 7638
3985 7635 3983 7635 3977 7627 3973 7624
3972 7624 3972 7686
TIME...MOT...LOC 2210Z 278DEG 33KT 3981 7676
HAIL...1.00IN
WIND...60MPH
$$
La Corte2 follow-up statements
589
WWUS51 KCTP 242247
SVSCTP
Severe Weather Statement
National Weather Service State College PA
647 PM EDT SUN JUN 24 2018
PAC133-242315-
/O.CON.KCTP.SV.W.0055.000000T0000Z-180624T2315Z/
York PA-
647 PM EDT SUN JUN 24 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHEASTERN YORK COUNTY...
At 646 PM EDT, a severe thunderstorm was located over Sunnyburn,
moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Localized damage to roofs, siding, and trees possible.
Locations impacted include...
Delta, Sunnyburn, Susquehanna Trails, Fawn Grove, Airville and Peach
Bottom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3972 7655 3989 7638 3987 7638 3985 7635
3983 7635 3977 7627 3973 7624 3972 7624
TIME...MOT...LOC 2246Z 282DEG 29KT 3979 7637
HAIL...<.75IN
WIND...60MPH
$$
KF054
WWUS51 KCTP 242259
SVSCTP
Severe Weather Statement
National Weather Service State College PA
659 PM EDT SUN JUN 24 2018
PAC133-242309-
/O.CAN.KCTP.SV.W.0055.000000T0000Z-180624T2315Z/
York PA-
659 PM EDT SUN JUN 24 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN YORK COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3972 7655 3989 7638 3987 7638 3985 7635
3983 7635 3977 7627 3973 7624 3972 7624
TIME...MOT...LOC 2257Z 278DEG 33KT 3977 7621
$$
KFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 5:03 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 24, 5:03 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service State College PA 503 PM EDT Sun Jun 24 2018 .SYNOPSIS... A cold front will pass through the region later this afternoon and evening. A nice stretch of pleasant and dry weather will follow for Monday and Tuesday with comfortable humidity. Scattered thunderstorms are likely on Wednesday followed by hot and humid weather from late week into early July. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... The most organized activity on radar as of 2PM is a broken line of storms from just west of Bradford down into northern Armstrong County. So far things look pretty garden variety with localized downpours and perhaps some gusts onto the 30 mph range. The east-west cold front is sagging slowly south through southern NY, extending from near Dunkirk to the border south of south of Elmira and Binghamton. RAP shows between 500-800J of CAPE over most of the forecast area. While low level lapse rates exceed 7C/km, mid level lapse rates are not very impressive. Deep layer shear associated with a mid level speed max exceeds 40kt over about the southern 1/2 of the area so storms in this region probably stand the best chance of becoming better organized. SPC has my eastern zones in a marginal risk with damaging straight line winds being the most likely threat. Shower activity will steadily decline tonight into early Monday morning as drier air and subsidence beings to overspread the region. Overnight lows will range from the mid 50s over the north to mid 60s south. While it will be rather humid early, by the time most of us wake up Monday it will feel much more comfortable as dewpoints fall back into the 50s over most areas. && .SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/... A pleasant and comfortable start to the last week of June... Canadian high pressure with very low PWAt air will provide some very nice early summer weather for Monday with comfortable humidity. There could be some early morning low clouds and patchy fog, but the day should average partly to mostly sunny with highs generally in the 70s, which will actually be a few deg cooler than normal. && .LONG TERM /TUESDAY THROUGH SUNDAY/... *Hot and humid weather on the horizon with dangerous heat conditions possible Friday into next weekend. Increasing WAA ahead of the next system moving into the Great Lakes should bring showers back into western parts of the area late Tuesday night. Radiational, river valley fog is a good bet Monday night/AM Tuesday especially across north-central PA with min temps in the low-mid 40s. A shortwave trough will move across the Great Lakes into the Northeast Wednesday-Wednesday night, with a cold front likely focusing showers and thunderstorms. Confidence is above average at this range supported by a consistent signal in the medium range guidance. Strong storms are possible and could see a marginal to slight risk outlook by SPC at shorter ranges. The big story heading into next weekend will be the hot/humid conditions becoming established across the region in association with anomalous upper ridge. Recent model trends have been toward greater northward amplitude of the ridge as far north as 40N latitude. High confidence exists in above normal temperatures but nothing unusual for late June/early July. Any daily records may be more likely for warm lows than daytime highs. Max heat index grids for Friday and Saturday suggest the potential for heat advisory conditions across the Susquehanna Valley, and will continue to communicate the heat risk via HWO/EHWO and social media. && .AVIATION /21Z SUNDAY THROUGH FRIDAY/... Updated the TAFS, cold front has resulted in some rather strong storms. The strongest storm earlier was just northeast of the office and had wind gust over 30 mph. The same storm resulted in wind gust to 29 knots at IPT. Expect the strongest activity to be east of the area just before sunset. Earlier discussion below. Radar is getting more active, with a broken line of storms from just west of Bradford down into northern Armstrong County. Most terminals are VFR now with MVFR ceilings still hanging in at BFD. Some of the more robust showers and thunderstorms will bring brief reductions to IFR through early evening, especially at northern terminals. While drier air will work into the area tonight and early Monday, lingering low level moisture could bring localized areas of fog and low clouds. These will burn off early Monday with widespread VFR being the rule by mid to late morning. .Outlook... Tue...Patchy AM valley fog possible. Wed...Widespread thunderstorm impacts possible. Thu...AM low cigs possible N/W airspace. Fri...No sig wx. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...La Corte NEAR TERM...Fitzgerald/La Corte SHORT TERM...La Corte LONG TERM...Gartner/Steinbugl AVIATION...La Corte/Martin
Hazardous weather outlook, Jun 24, 1:10 PM EDT, 5 hours before
Hazardous Weather Outlook National Weather Service State College PA 110 PM EDT Sun Jun 24 2018 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056-063-251715- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Cumberland- 110 PM EDT Sun Jun 24 2018 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ057>059-064>066-251715- Dauphin-Schuylkill-Lebanon-Adams-York-Lancaster- 110 PM EDT Sun Jun 24 2018 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This Afternoon and Tonight. There is a marginal risk of severe thunderstorms this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hot and humid weather will impact the area Friday into next weekend. Dangerous heat conditions are possible with maximum heat index values around 100 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 24, 4:59 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service State College PA
459 PM EDT SUN JUN 24 2018
PAZ036-064-242145-
Adams PA-Franklin PA-
459 PM EDT SUN JUN 24 2018
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ADAMS AND FRANKLIN
COUNTIES UNTIL 545 PM EDT...
At 459 PM EDT, Doppler radar indicated a strong thunderstorm over
Marion, moving east at 35 mph.
Brief downpours and winds in excess of 40 mph are possible.
Locations impacted include...
Chambersburg, Waynesboro, Gettysburg, Greencastle, Guilford, Carroll
Valley, Fayetteville, Wayne Heights, Bonneauville, Mont Alto,
Scotland, Lake Heritage, Rouzerville, Marion, Cashtown, Aspers,
Orrtanna, State Line, Biglerville and Arendtsville.
LAT...LON 3973 7773 3994 7774 3998 7746 3995 7746
3999 7741 4003 7716 3972 7712
TIME...MOT...LOC 2059Z 271DEG 23KT 3985 7765
La CorteSpecial weather statement, Jun 24, 5:06 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service State College PA
506 PM EDT SUN JUN 24 2018
PAZ063-065-242130-
York PA-Cumberland PA-
506 PM EDT SUN JUN 24 2018
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF YORK AND CUMBERLAND
COUNTIES UNTIL 530 PM EDT...
At 506 PM EDT, Doppler radar indicated a strong thunderstorm over
Carlisle, moving east at 35 mph.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Harrisburg, Carlisle, Lower Allen, Mechanicsburg, Camp Hill, New
Cumberland, Lemoyne, Schlusser, Boiling Springs, Wormleysburg,
Dillsburg, Mount Holly Springs, Shiremanstown, New Kingstown,
Siddonsburg, Hogestown, Carlisle Springs, Wertzville, Franklintown
and Lewisberry.
LAT...LON 4013 7728 4029 7723 4029 7715 4027 7691
4023 7686 4022 7683 4020 7682 4020 7680
4005 7694
TIME...MOT...LOC 2106Z 283DEG 30KT 4020 7716
KFSpecial weather statement, Jun 24, 5:24 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service State College PA
524 PM EDT SUN JUN 24 2018
PAZ057-065-066-242145-
York PA-Lancaster PA-Dauphin PA-
524 PM EDT SUN JUN 24 2018
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LANCASTER...YORK...AND
DAUPHIN COUNTIES UNTIL 545 PM EDT...
At 523 PM EDT, Doppler radar indicated a strong thunderstorm over
Valley Green, moving southeast at 25 mph.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Harrisburg, Lower Allen, Elizabethtown, Middletown, New Cumberland,
Steelton, Lemoyne, Valley Green, Bressler-Enhaut-Oberlin, Manchester,
Dillsburg, Highspire, Rheems, Mount Wolf, Bainbridge, Royalton,
Siddonsburg, Goldsboro, York Haven and Lewisberry.
LAT...LON 4012 7706 4014 7704 4016 7691 4022 7690
4023 7690 4021 7689 4022 7686 4025 7689
4026 7687 4016 7656 4013 7657 4003 7671
TIME...MOT...LOC 2123Z 293DEG 24KT 4019 7682
KFLocal storm report, Jun 24, 5:48 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
548 PM EDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM TSTM WND DMG 1 SE CARROLL VALLEY 39.74N 77.37W
06/24/2018 ADAMS PA FIRE DEPT/RESCUE
DOWNED TREE BLOCKING ROADWAY NEAR INTERSECTION OF ROUTE
16 AND RANCH TRAIL.
&&
EVENT NUMBER CTP1801918
EVANEGOSpecial weather statement, Jun 24, 6:00 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service State College PA
600 PM EDT SUN JUN 24 2018
PAZ064>066-242300-
York PA-Lancaster PA-Adams PA-
600 PM EDT SUN JUN 24 2018
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LANCASTER...ADAMS...AND
YORK COUNTIES UNTIL 700 PM EDT...
At 600 PM EDT, Doppler radar indicated a strong thunderstorm over
York Airport, moving east at 35 mph.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Hanover, Parkville, Red Lion, Spry, Dallastown, Littlestown,
Shrewsbury, Codorus, Grantley, Tyler Run-Queens Gate, McSherrystown,
Spring Grove, Stewartstown, Glen Rock, Pennville, Jacobus, Yoe,
Delta, Wakefield and Cross Roads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3995 7686 3983 7602 3973 7609 3973 7611
3974 7611 3972 7614 3972 7713
TIME...MOT...LOC 2200Z 284DEG 30KT 3991 7685
MartinLocal storm report, Jun 24, 6:02 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
602 PM EDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG 2 ESE CARLISLE 40.19N 77.17W
06/24/2018 CUMBERLAND PA TRAINED SPOTTER
TREE DOWN ALONG YORK ROAD (ROUTE 74).
&&
EVENT NUMBER CTP1801919
EVANEGOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 2:51 PM EDT | Special Weather Statement | CTP | Cameron, Clearfield, Elk, Potter | 54 min |
| Jun 24, 3:44 PM EDT | Special Weather Statement | CTP | Centre, Clinton | 46 min |
| Jun 24, 4:26 PM EDT | Special Weather Statement | CTP | Lycoming, Sullivan, Union | 34 min |
| Jun 24, 4:52 PM EDT | Special Weather Statement | CTP | Cumberland | 23 min |
| Jun 24, 4:59 PM EDT | Special Weather Statement | CTP | Adams, Franklin | 46 min |
| Jun 24, 5:06 PM EDT | Special Weather Statement | CTP | Cumberland | 24 min |
| Jun 24, 5:21 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 54 min |
| Jun 24, 5:24 PM EDT | Special Weather Statement | CTP | York | 21 min |
| Jun 24, 6:00 PM EDT | Special Weather Statement | CTP | York | 60 min |
| Jun 24, 6:37 PM EDT | Special Weather Statement | CTP | Lebanon | 23 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.